Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 99, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 14, 2018, 3:45 AM EDT. It took effect at Aug 14, 2018, 6:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2018, 3:45 AM EDT (07:45 UTC)
- In effect from
- Aug 14, 2018, 6:00 PM EDT
- Expired
- Aug 16, 2018, 4:00 AM EDT
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
078 WHUS71 KBOX 140745 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 345 AM EDT Tue Aug 14 2018 ANZ235-255-256-141545- /O.NEW.KBOX.SC.Y.0099.180814T2200Z-180815T2200Z/ Rhode Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 345 AM EDT Tue Aug 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT WEDNESDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 6 PM EDT Wednesday. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
6 follow-up statements
747 WHUS71 KBOX 141934 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 334 PM EDT Tue Aug 14 2018 ANZ235-255-256-150345- /O.CON.KBOX.SC.Y.0099.180814T2200Z-180815T2200Z/ Rhode Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 334 PM EDT Tue Aug 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
597 WHUS71 KBOX 150236 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1036 PM EDT Tue Aug 14 2018 ANZ235-255-256-151045- /O.CON.KBOX.SC.Y.0099.000000T0000Z-180815T2200Z/ Rhode Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1036 PM EDT Tue Aug 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
606 WHUS71 KBOX 150730 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 330 AM EDT Wed Aug 15 2018 ANZ237-151530- /O.EXB.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/ Block Island Sound- 330 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 7 PM EDT this evening. * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. $$ ANZ254-151530- /O.EXB.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 330 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 6 AM EDT Thursday. * WINDS AND SEAS...Southwest winds 5 to 10 kt with gusts up to 20 kt. Seas 3 to 5 feet. $$ ANZ235-151530- /O.EXT.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/ Rhode Island Sound- 330 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-151530- /O.EXT.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 330 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
437 WHUS71 KBOX 151435 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1035 AM EDT Wed Aug 15 2018 ANZ235-237-152245- /O.CON.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/ Rhode Island Sound-Block Island Sound- 1035 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 10 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-152245- /O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1035 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-152245- /O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1035 AM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS AND SEAS...Southwest winds 5 to 10 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
164 WHUS71 KBOX 152003 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 403 PM EDT Wed Aug 15 2018 ANZ235-237-152115- /O.CAN.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/ Rhode Island Sound-Block Island Sound- 403 PM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Seas have subsided to less than 5 feet. $$ ANZ254-152200- /O.EXT.KBOX.SC.Y.0099.000000T0000Z-180815T2200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 403 PM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 3 to 5 feet. $$ ANZ255-256-160415- /O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 403 PM EDT Wed Aug 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
108 WHUS71 KBOX 160800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 400 AM EDT Thu Aug 16 2018 ANZ255-256-160900- /O.CAN.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 400 AM EDT Thu Aug 16 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds and seas have lowered below small craft levels. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 9:54 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 13, 9:54 PM EDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 954 PM EDT Mon Aug 13 2018 .SYNOPSIS... Scattered showers along with areas of drizzle and fog overnight as a warm front approaches the region. The front slowly lifts north Tue, turning warmer and more humid along with scattered afternoon and evening showers and thunderstorms. Two weak cool fronts move across the region Wed and Thu providing slightly less humid and drier weather. Showers and thunderstorms may be on the increase Friday and Saturday as another front moves through. High pressure over Quebec brings drier and less humid weather Sunday and Monday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 945 PM update... As per previous discussion, water vapor imagery shows pronounced dry slot from the NJ coast northward to the Berkshires. The back edge of the bulk of showers extended from Springfield to Plymouth at 945 PM and this will continue to lift north over the next few hours. Areas of drizzle and fog will continue overnight with the moist easterly flow. The dry slot also adds convective instability. Strong thunderstorms were near Philadelphia and we will be monitoring their progress. Additional showers, albeit more isolated, were still developing over Long Island Sound. So, there will still be some scattered showers during the overnight period across southern New England. Will maintain chance PoPs. Low pressure off the northern NJ coast was slowly starting to lift the warm front slightly northward. Winds have shifted from ENE to SE at Block Island, Martha's Vineyard, and over Nantucket Sound (per ferry report) as of 945 PM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Tuesday... Low clouds and areas of dense fog in the morning as the warm front slowly lifts north thru the region. By midday model guidance has warm front vicinity of the Mass pike with Hi Res guidance developing convection along this boundary especially the HRW NSSL. Given dry slot will be over the region at midday this should be low top convection and will limit severity of convection given shallow updrafts. However always concerning for rotating T-storms with warm front draped across the region this time of year (warm ocean not a mitigating factor) combined with 1000-2000 j/kg of CAPE. As warm front lifts north entire region warm sectors Tue afternoon, first CT/RI and southeast MA then northern MA later in the day. It will be much warmer than today with highs Tue 80-85 and feel muggy with dew pts in the low 70s. As mentioned above this will yield SB capes of 1000-2000j/kg. Midday/early afternoon convection will be very isolated/widely scattered and probably focused near warm front. Then later in the day as the mid level low approaches, cold pool aloft with -10C at 500 mb combined with increasing cyclonic flow should support widely scattered storms across western MA/CT. Good deep layer shear in the morning and afternoon exits the area by late afternoon/evening, so instability and shear do not overlap. Thus main threat with late day storms will be hail with cold pool along with heavy rainers as wind field weakens and PWATs recover from about 1.25 inches midday to 1.7 inches late in the day over western MA/CT. Tuesday night... Isolated to widely scattered showers as mid level low becomes an open wave moving across the region. However activity should not be widespread, so not a washout expected. Still prefrontal airmass over the area so remaining warm and humid. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Big Picture... The jet stream is in zonal flow across Canada while subtropical high remains in control across the southern 2/3 of the USA. The USA northern tier is in between, with a lighter west-east flow overhead while most of the jet energy stays to our north. This will be our pattern for most of the week. A closed low over the Appalachians reaches northeast to join with the jet flow, crossing New England late Tues/early Wed as it does so. A shortwave in the jet flow reaches down as it approaches New England Friday, then passes overhead during the weekend. Model mass fields are similar through Friday. Differences from the Pacific Northwest work their way across the country during the weekend. Confidence remains high through Friday, then moderate Saturday through next Monday. Concerns... Wednesday-Thursday possible convection... Ejecting upper low and cold pool linger in the vicinity Wednesday morning, but move off to the east by afternoon. A shortwave sweeps across northern New England Thursday with weak curvature extending over Southern New England. Lots of moisture through an extended layer Wednesday, then limited moisture Thursday. Lifted Index is sub- zero much of the time, with PW values 1-1.5 inches. SREF shows a probability of CAPE at 1000+ at 50-70 pct during Wednesday afternoon. This holds a chance of showers/tstms Wednesday afternoon, but likely rain-free Thursday. Friday-Saturday_Sunday convection... Shortwave from the Pacific Northwest approaches through the Great Lakes Friday and crosses New England over the weekend. SBCAPE shows favorable values over Nrn CT and Wrn/Centrl Mass Friday afternoon, shifting east Friday night/Saturday morning. PW values rise back to around 2 inches Thursday night/Friday, indicating return of the higher humidity as well as increased potential for downpours in any convection. Sunday-Monday weather... Weak high pressure then builds across eastern Canada. This should bring fair weather and less humid air to us for Sunday and Monday. Main concern is the position of the high center, with resulting northeast low level flow. The flow off the water may bring increased sky cover and less warm temperatures than forecast. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday Night/... 945 PM update... Overnight... IFR/MVFR in scattered showers. Lowest conditions in the Worcester Hills. Areas of fog/drizzle. Lowest visibilities will be over RI and Eastern MA, the Worcester Hills, and east slopes of the Berkshires. High confidence. Tuesday... Drizzle and fog in LIFR/IFR in the morning lifts to MVFR/VFR in the afternoon. Two rounds of showers/T-storms possible, first round in the early afternoon along the warm front lifting north thru MA. Then 2nd round late in the day and evening ahead of approaching cold front western MA/CT. High confidence on trends but lower on exact details. Tuesday night... Scattered showers and isolated thunder from west to east in a mix of VFR/MVFR. Moderate confidence given some uncertainty on areal coverage of convection. KBOS Terminal...IFR/LIFR tonight into Tue morning ahead of approaching warm front. Showers transition to drizzle. Wind shift from SE to SW Tue aftn with improving conditions. High confidence on trend but lower on exact details. KBDL Terminal...MVFR in showers and isolated thunder transitions to IFR/LIFR tonight in fog and drizzle. Improving to MVFR/VFR Tue afternoon but late day showers/T-storms likely. High confidence on trend but lower on exact details. Outlook /Wednesday through Saturday/... Wednesday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA. Wednesday Night: VFR. Thursday through Thursday Night: Mainly VFR, with local MVFR possible in patchy fog. Friday through Friday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, chance TSRA. Saturday: Mainly VFR. Chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday Night/... 945 PM update... Overnight...warm front moves across the southern waters. Scattered showers. Areas of drizzle and patchy dense fog. Tuesday...warm front slowly lifts north thru the region with wind shift from SE to SSW as the day progresses from south to north. Drizzle and patchy dense fog reduce vsbys in the morning, then improving in the afternoon along with risk for a few showers/Tstms. Tuesday night...SSW winds continue along with patchy fog and isolated/widely scattered showers/tstms. Outlook /Wednesday through Saturday/... Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Thursday through Thursday Night: Winds less than 25 kt. Seas less than 5 ft. Friday: Winds less than 25 kt. Seas less than 5 ft. Slight chance of rain showers. Friday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, slight chance of thunderstorms. Saturday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of thunderstorms, slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Nocera/Field NEAR TERM...Field SHORT TERM...Nocera LONG TERM...WTB AVIATION...WTB/Nocera/Field MARINE...WTB/Nocera/Field
Hazardous weather outlook, Aug 13, 3:59 PM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 359 PM EDT Mon Aug 13 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-142000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 359 PM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday, mainly in western MA and northern CT, scattered thunderstorms could produce torrential downpours with local flash flooding. Isolated storms could also produce gusty winds and hail. Friday into Saturday, locally heavy rainfall is again possible from scattered showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-142000- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 359 PM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 13, 10:26 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1026 PM EDT MON AUG 13 2018
MAZ007-019-140345-
Eastern Essex MA-Eastern Plymouth MA-
1026 PM EDT MON AUG 13 2018
...BAND OF HEAVY RAIN MAY IMPACT THE NORTH SHORE BY MIDNIGHT...
At 1021 PM EDT, Doppler radar was tracking a cluster of heavy
showers over Cape Cod Bay, from Plymouth to Truro. The showers were
moving north-northwest at 30 mph. If it continues on its current
course, north shore communities could receive heavy rain showers
after 1130 PM. Rainfall rates were up to one inch per hour.
Locations impacted include...
Lynn, Plymouth, Peabody, Salem, Beverly, Gloucester, Danvers,
Marshfield, Marblehead, Scituate, Duxbury, Swampscott, Lynnfield,
Hull, Hamilton, Cohasset, Rockport, Manchester, Wenham and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4261 7059 4257 7066 4255 7076 4248 7081
4244 7091 4227 7081 4227 7076 4221 7070
4218 7071 4201 7058 4197 7061 4194 7052
4185 7052 4185 7053 4235 7089 4239 7090
4253 7102 4266 7061
TIME...MOT...LOC 0221Z 162DEG 24KT 4198 7047
FieldThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:26 PM EDT | Special Weather Statement | BOX | Suffolk | 79 min |
| Aug 14, 3:47 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth and 1 more | 5 hr |
| Aug 14, 10:51 AM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Aug 14, 11:26 AM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Aug 14, 11:59 AM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Aug 14, 12:14 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Aug 14, 12:24 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 30 min |
| Aug 14, 12:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 14, 1:49 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Aug 14, 2:44 PM EDT | Special Weather Statement | BOX | Hampshire | 46 min |
| Aug 14, 3:28 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Aug 14, 3:41 PM EDT | Special Weather Statement | BOX | Essex | 64 min |
| Aug 14, 3:44 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 61 min |
| Aug 14, 3:51 PM EDT | Special Weather Statement | BOX | Worcester | 54 min |
| Aug 14, 4:01 PM EDT | Special Weather Statement | BOX | Worcester | 59 min |
| Aug 14, 5:22 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Aug 14, 6:11 PM EDT | Special Weather Statement | BOX | Berkshire | 49 min |
| Aug 14, 7:00 PM EDT | Special Weather Statement | BOX | Franklin | 30 min |
| Aug 14, 7:29 PM EDT | Special Weather Statement | BOX | Franklin | 31 min |
| Aug 14, 7:47 PM EDT | Special Weather Statement | BOX | Essex | 28 min |
| Aug 14, 11:10 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 88 min |
| Aug 14, 6:54 PM EDT | Special Weather Statement | BOX | 36 min | |
| Aug 14, 7:24 PM EDT | Special Weather Statement | BOX | 36 min |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.